| Catalog Number |
MC1416 |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/28/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 06/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
Event or Problem Description
It was reported that during a renal biopsy procedure, the first puncture was performed without difficulty, however during the second and third punctures, the stylet was triggered but not the cannula, resulting in failed biopsies.It was further reported that fourth and fifth punctures were then performed with the same device without incident the procedure was completed using another device.There was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one maxcore disposable core biopsy instrument was received for evaluation.During visual evaluation, the device appeared to be clean.The device was returned half primed with the top slide pulled back and the bottom slide was in the initial position, leaving the sample notch exposed.No visual anomalies were noted to the device.Prior to functional testing, the device was primed one more time and fired without issue.The device was able to be fully primed with no issues.The device was further tested by cocking and firing the device 3 times in a chicken breast with each trigger, for a total of 6 tests.The device was able to prime and fire properly.All 6 samples were obtained with no issues.Therefore, the investigation is unconfirmed for the reported failure to fire as the returned maxcore device was able to prime, fire and obtain samples without any issues.A definitive root cause for the reported failure to fire issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiration date: 06/2026), g3.H11: h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during an ultrasound guided renal biopsy procedure, the first puncture was performed without difficulty; however, during the second and third punctures, the stylet was triggered but not the cannula, resulting in failed biopsies.It was further reported that fourth and fifth punctures were then performed with the same device without incident.No coaxial was used.The procedure was completed using another device.There was no reported patient injury.